Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can rheumatoid arthritis cause discomfort in the joints?

Hi! I was diagnosed with Rheumatoid Arthritis about 10 years ago, and I recently started experiencing a strange kind of shock or sting in certain joints (where my arthritis is the worst) when I move them or touch them. Is this a related symptom and should I be concerned?
Thu, 21 Mar 2019
Report Abuse
Physical Therapist or Physiotherapist 's  Response
Hello,

As you been diagnosed with RA did you ever performed exercises for strengthening the muscle groups, improve the ROM of the joints? Of course, you will be under medication but then exercise has beneficial results over the RA symptoms.

If you fail to improve the muscle strength then chances for small joints to undergo deformation is possible which I don't wish for you and reduce the metabolism if exercise is not performed for overall well being.

In my clinical practice of over 12 years, most patients seen till the date of RA are advised to continue medicine along with exercises.

Hope I have answered your query. Let me know if I can assist you further.

Take care

Regards,
Jay Indravadan Patel, Physical Therapist or Physiotherapist
I find this answer helpful
Physical Therapist or Physiotherapist Jay Indravadan Patel's  Response
Hello,

As you having RA in the past this is the effect of the same. You need to restart the medication under the eye of the rheumatologist and exercise daily to avoid any joint deformity.

Until the joints are having a good range of motion there mobility is ensured. Once they get deformed it is painful and also difficult to treat. Because it will be too painful.

Please take advice from a local rheumatologist who can help you with medicine and a physiotherapist who can focus on your joints to make them improve and pain-free.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Jay Indravadan Patel, Physical Therapist or Physiotherapist
I find this answer helpful
Orthopaedic Surgeon Dr. Gopal Goel's  Response
Hi,

In all probability, this symptom is connected to other health problems and could be due to some vitamin deficiency. You should be concerned and consult your doctor ASAP.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Gopal Goel, Orthopaedic Surgeon
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have Rheumatoid Arthritis and I have had some abdominal discomfort and bouts of constipation and diarhea off and on for a while, but recently it seems to be much worse including rectal bleeding with bowel movements. Could this be caused by my RA or RA medicine or do I need to see a gastro dr?

doctor1 MD

My Mother is of age 53 and she is suffering from Ruematoid Arthirities for almost 4 years now. Her finger joints, knee are swolen and very painful. We had visitited a specialist in Hyderabad and he has suggested lot of medicines which are now of no use. The pain is not under control and the pain killer kind of medicines she is using caused her reduction in eye sight. Please suggest and guide us on how to go further now.

doctor1 MD

Hi i was diagnosed with rheumatoid arthritis in May 2011. Prior to this time i was fit and healthy with no family history of RA. I had a Mirena coil fitted in Jan 2011 and it was just after this that i started experiencing stiff and painful joints. Is there a connection between Mirena coil and RA?